6 doctors weighed in:

Can any of the anti-depressant meds cause you to have high lipids?

6 doctors weighed in
Dr. Pamela Pappas
Psychiatry
3 doctors agree

In brief: Yes they can

Antidepressants known to cause weight gain, like tricyclics and mirtazepine, can increase lipids.
Those that are more weight-neutral (like wellbutrin, effexor, (venlafaxine) and cymbalta) are less likely to do this. http://www.ncbi.nlm.nih.gov/pubmed/16774491 there could be other factors in this besides weight gain, but they're so far unknown.

In brief: Yes they can

Antidepressants known to cause weight gain, like tricyclics and mirtazepine, can increase lipids.
Those that are more weight-neutral (like wellbutrin, effexor, (venlafaxine) and cymbalta) are less likely to do this. http://www.ncbi.nlm.nih.gov/pubmed/16774491 there could be other factors in this besides weight gain, but they're so far unknown.
Dr. Pamela Pappas
Dr. Pamela Pappas
Thank
Dr. Xin-Nong Li
Internal Medicine

In brief: Some

Yes. Some of them can cause hyperlipidemia.

In brief: Some

Yes. Some of them can cause hyperlipidemia.
Dr. Xin-Nong Li
Dr. Xin-Nong Li
Thank
Dr. Maureen Mays
Clinical Lipidology

In brief: No, but

Antidepressant are not related to changes in the lipid panel.
However, many of the antipsychotic medications to increase lipids, especially the triglycerides. Without knowing which one your are specifically asking about, it's hard to say.

In brief: No, but

Antidepressant are not related to changes in the lipid panel.
However, many of the antipsychotic medications to increase lipids, especially the triglycerides. Without knowing which one your are specifically asking about, it's hard to say.
Dr. Maureen Mays
Dr. Maureen Mays
Thank
Get help from a real doctor now
Dr. Umesh Patel
Board Certified, Preventive Medicine
39 years in practice
1M people helped
Continue
108,000 doctors available
Read more answers from doctors